Subcorneal pustular dermatosis-type IgA pemphigus induced by thiol drugs

K. Kishimoto, K. Iwatsuki, H. Akiba, Y. Motoki, F. Kaneko

Research output: Contribution to journalArticle

16 Citations (Scopus)

Abstract

We report a case of subcorneal pustular dermatosis (SPD)-type IgA pemphigus arising in a 49 year-old woman with rheumatoid arthritis who had been treated with chrysotherapy. Scaly erythemic plaques containing vesicles and pustules occurred on her chest and abdomen during the course of anti-rheumatic treatments using prednisolone at 11 mg/day and thiol compounds (bucillamine and gold sodium thiomalate). Histological investigations revealed subcorneal pustules containing many neutrophils and a few acantholytic cells, and intercellular IgA deposits at the upper epidermis of the eruptions without any other immunoglobulins and complement component C3. Circulating IgA antibodies directed against intercellular spaces of the epidermis were found by prolonged incubation of normal skin specimens in medium containing 20% patient's serum in an explant culture, although standard indirect immunofluorescence for IgA antibodies was negative. The eruptions were treated successfully with prednisolone, 30 mg/day, dapsone, 50 mg/day, and discontinuance of the thiol compound. In addition to the coexistent rheumatoid arthritis, both thiol compounds might have been responsible for the development of the eruptions.

Original languageEnglish
Pages (from-to)41-44
Number of pages4
JournalEuropean Journal of Dermatology
Volume11
Issue number1
Publication statusPublished - Feb 24 2001

Keywords

  • Dapsone
  • Explant culture
  • IgA pemphigus
  • Rheumatoid arthritis
  • Thiol compounds

ASJC Scopus subject areas

  • Dermatology

Fingerprint Dive into the research topics of 'Subcorneal pustular dermatosis-type IgA pemphigus induced by thiol drugs'. Together they form a unique fingerprint.

  • Cite this

    Kishimoto, K., Iwatsuki, K., Akiba, H., Motoki, Y., & Kaneko, F. (2001). Subcorneal pustular dermatosis-type IgA pemphigus induced by thiol drugs. European Journal of Dermatology, 11(1), 41-44.